| Model Number |
GIA8038L |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Failure to Anastomose (1028)
| Date of Event |
08/01/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that on post operative laparoscopic left hemicolectomy converted to open which occurred august 18, 2025, the staple line leaked the contents being held by the tissue, and the leak was discovered post-operatively.The procedure involved a colonic resection with side-to-side colo-colonic anastomosis and small bowel mass resection.Initially, a point of transection was selected just distal to the left middle colic artery, and a gia 80 mm loading unit was used to divide the colon.A side-to-side isoperistaltic colo-colonic anastomosis was then created using a gia 75 mm stapler, with the staple line and suture lines oversewn using 3-0 silk in a lembert stitch to reinforce the anastomosis.The small bowel mass, located in the serosa, was resected by transecting the bowel both proximally and distally to the mass with the gia 75 mm stapler.Another side-to-side isoperistaltic anastomosis was created, and the enterotomy was closed with 4-0 pds sutures, with the suture and staple lines oversewn with 3-0 silk sutures.The fascia was closed with running 1 pds sutures, and the skin was closed with staples.The patient experienced a life-threatening event due to the staple line leak and required extended hospitalization.
Additional Manufacturer Narrative
D10 concomitant products: gia8038s, gia8038s gia 80-3.8sgl use reload stap (lot#:unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: b3, b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that on post operative laparoscopic left hemicolectomy converted to open which occurred on (b)(6) 2025, the staple line leaked the contents being held by the tissue.The leak was discovered few days later post-operatively.The procedure involved a colonic resection with side-to-side colo-colonic anastomosis and small bowel mass resection.Initially, a point of transection was selected just distal to the left middle colic artery, and a gia 80 mm loading unit was used to divide the colon.A side-to-side isoperistaltic colo-colonic anastomosis was then created using a gia 75 mm stapler, with the staple line and suture lines oversewn using 3-0 silk in a lembert stitch to reinforce the anastomosis.The small bowel mass, located in the serosa, was resected by transecting the bowel both proximally and distally to the mass with the gia 75 mm stapler.Another side-to-side isoperistaltic anastomosis was created, and the enterotomy was closed with 4-0 pds sutures, with the suture and staple lines oversewn with 3-0 silk sutures.The fascia was closed with running 1 pds sutures, and the skin was closed with staples.The patient experienced a life-threatening even t due to the staple line leak and required extended hospitalization.